What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 10, 1:14 PM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Mar 10, 1:14 PM EST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
114 PM EST Fri Mar 10 2023
...New AVIATION...
.UPDATE...
Issued at 1034 AM EST Fri Mar 10 2023
A few cells have started to pop up across the CWA this morning.
Expect chances for rain and a few thunderstorms to increase
through the afternoon and into the early evening hours. The risk
for severe weather still exists, with the primary hazards for
today being damaging winds and hail. By late this evening and into
tonight, conditions will clear out.
&&
.NEAR TERM...
(Today and tonight)
Issued at 337 AM EST Fri Mar 10 2023
An upper trough will progress NE over the Great Lakes
throughout the day with some shortwave perturbations traveling
along the NE edge of the subtropical ridge over the CWA with NW
flow aloft. At the surface, a low has formed over the Ohio Valley
with a cold front expected to enter the area in the afternoon to
evening hours. Ample moisture will be in place via southerly flow
that has been occurring throughout the night. The small upper
level perturbations + surface low attendant cold front will
provide more than enough forcing for a stormy afternoon across the
area bringing a much needed rain. The current thinking is that
storms will remain marginally severe as SPC has maintained the
original marginal risk from yesterday (1/5) with a focus on wind
and small hail. Strong deep layer shear with weak low-level shear
and a unidirectional shear profile will drive the wind and hail
risk with a linear storm mode expected as 0-6km bulk shear vectors
appear relatively parallel to the forcing. However, despite CAPE
ranging from 1000-1500J/kg, thermodynamic profiles appear to be
quite warm in the midlevels with lapse rates around 6-6.5C/km
which may lead to the hail risk remaining quite isolated
throughout the event.
Cloud cover will hinder daytime heating with southerly flow being
the main source of heating today bringing temperatures across the
area into the low to upper 70's, decreasing with northward extent.
Post-frontal overnight lows will likely be in the low to mid 50s
near the coast with mid to upper 40s farther inland as cooler
continental air enters the region.
&&
.SHORT TERM & LONG TERM...
(Saturday through Thursday)
Issued at 337 AM EST Fri Mar 10 2023
Post-frontal dry conditions are expected on Saturday with highs in
the 70s. Any respite from the front will be short-lived as winds
quickly become onshore once again Saturday night, kicking off
another warming and moistening trend ahead of the next frontal
system. On Sunday the previous front is forecast to move northward
across the area as a warm front connected to a surface low moving
across the southeast CONUS. This low pressure system will drag a
stronger cold front through the area Sunday night through Monday.
Some storms with this system could be strong to severe with
damaging winds, a brief tornado, and small hail as the primary
threats. Much cooler and drier conditions are expected in the wake
of the front with high temperatures on Tuesday forecast in the low
to mid 60s. Low temperatures are forecast to bottom out in the mid
30s to near 40 Tuesday night. After that, a gradual warming and
moistening trend kicks off across the region for the rest of the
period.
&&
.AVIATION...
(18Z TAFS)
Issued at 101 PM EST Fri Mar 10 2023
Showers and thunderstorms have developed over the region with the
trend continuing for the afternoon. Conditions at the TAF sites
currently range from VFR to MVFR, but if a heavier shower or storm
rolls through we could get brief periods of lower conditions.
Chances for rain begin to taper from west to east later this
afternoon, with dry conditions by the mid to late evening. Skies
should clear and winds should remain elevated leaving us with VFR
conditions overnight
&&
.MARINE...
Issued at 337 AM EST Fri Mar 10 2023
A series of cold fronts will move through the waters over the
next week with winds generally around 10 to 15 knots for most of
the period. Winds will generally be lightest between fronts and
highest in the immediate periods before and after frontal passage.
Waves will run around 2 to 3 feet through much of the week with
occasional seas near 4-5 feet around frontal passages.
&&
.FIRE WEATHER...
Issued at 337 AM EST Fri Mar 10 2023
Moisture recovery is underway across the area via southerly
flow, revitalizing our RH values that have been quite low as of
late. A cold front is expected to bring rain to nearly the entire
forecast area with thunderstorms possible today. Saturday will be
quite calm with higher mixing heights but quite low transport winds,
which may result in some lower-end dispersions across the area
although not quite meeting the "low dispersion" criteria.
&&
.HYDROLOGY...
Issued at 337 AM EST Fri Mar 10 2023
Several cold fronts are forecast to push through the area over the
next week; however heavy rainfall is not expected. Area rivers and
streams remain in good shape, and no flooding is expected.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 51 76 55 81 / 40 0 0 40
Panama City 54 75 63 78 / 20 0 0 30
Dothan 45 73 54 80 / 10 0 0 70
Albany 44 71 51 79 / 10 0 10 70
Valdosta 47 74 49 80 / 30 0 0 50
Cross City 55 78 52 80 / 40 0 0 20
Apalachicola 57 72 63 76 / 20 0 0 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EST /midnight CST/ Saturday for
FLZ112-114.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Worster
SHORT TERM...Merrifield
LONG TERM....Merrifield
AVIATION...KR
MARINE...Merrifield
FIRE WEATHER...Worster
HYDROLOGY...MerrifieldIn the hours before
Special weather statement, Mar 10, 12:19 PM EST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1219 PM EST Fri Mar 10 2023
GAZ123-125>131-144>146-148-101815-
Berrien GA-Tift GA-Worth GA-Colquitt GA-Baker GA-Lee GA-Dougherty GA-
Irwin GA-Mitchell GA-Calhoun GA-Turner GA-Ben Hill GA-
1219 PM EST Fri Mar 10 2023
...Strong thunderstorms will impact portions of Irwin and
northwestern Berrien Counties in south central Georgia, Dougherty
County in southwestern Georgia, southern Turner County in south
central Georgia, northern Mitchell, south central Lee, Baker and
eastern Calhoun Counties in southwestern Georgia, northern Colquitt,
Tift, southeastern Ben Hill and Worth Counties in south central
Georgia through 115 PM EST...
At 1219 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Ambrose to near Ty Ty to 9 miles east of
Leary. Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Newton, Tifton, Albany, Ocilla, Fitzgerald, Sylvester, Putney,
Camilla, Enigma, Omega, Norman Park, Baconton, Poulan, Doerun, Ty Ty,
Alapaha, Leary, Phillipsburg, Mystic and Unionville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3166 8300 3161 8306 3156 8306 3148 8311
3146 8315 3140 8314 3139 8312 3135 8317
3131 8344 3135 8344 3133 8346 3133 8351
3130 8351 3119 8451 3162 8454 3162 8430
3164 8430 3167 8378 3179 8304 3178 8299
TIME...MOT...LOC 1719Z 287DEG 27KT 3165 8309 3152 8367 3145 8436
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial weather statement, Mar 10, 12:43 PM EST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1243 PM EST Fri Mar 10 2023
ALZ066-067-069-GAZ121>125-142>145-101830-
Dale AL-Henry AL-Houston AL-Miller GA-Randolph GA-Baker GA-
Dougherty GA-Terrell GA-Mitchell GA-Calhoun GA-Clay GA-Early GA-
1243 PM EST Fri Mar 10 2023
...Strong thunderstorms will impact portions of east central Dale,
southern Henry and northeastern Houston Counties in southeastern
Alabama, Miller, Dougherty, southeastern Clay, southeastern Randolph,
western Mitchell, Baker, Calhoun, Early and south central Terrell
Counties in southwestern Georgia through 130 PM EST/1230 PM CST/...
At 1242 PM EST/1142 AM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles west of Edison to
Blakely to near Kinsey. Movement was east at 55 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Colquitt, Newton, Morgan, Headland, Albany, Blakely, Camilla, Kinsey,
Ashford, Cowarts, Edison, Arlington, Webb, Columbia, Leary, Walker,
Douglasville, Centerville, Newville and Gordon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3162 8412 3112 8424 3107 8466 3107 8503
3102 8502 3136 8551 3148 8513 3166 8489
TIME...MOT...LOC 1742Z 291DEG 46KT 3157 8487 3138 8494 3132 8531
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial weather statement, Mar 10, 12:52 PM EST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1252 PM EST Fri Mar 10 2023
FLZ017>019-101845-
Inland Jefferson FL-Madison FL-Leon FL-
1252 PM EST Fri Mar 10 2023
...A strong thunderstorm will impact portions of northern Jefferson,
east central Leon and western Madison Counties through 145 PM EST...
At 1252 PM EST, Doppler radar was tracking a strong thunderstorm near
Monticello, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Monticello, Greenville, Alma, Ebb, Festus, Lamont, Aucilla, Capps,
Lois, Nash, Drifton, Casa Blanco, Jarrott, Montivilla, Sirmans, Lake
Miccosukee and Lloyd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3030 8364 3030 8374 3054 8412 3064 8397
3054 8351
TIME...MOT...LOC 1752Z 290DEG 28KT 3054 8394
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial weather statement, Mar 10, 1:56 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1256 PM CST Fri Mar 10 2023
FLZ010>013-101945-
Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
1256 PM CST Fri Mar 10 2023
...A strong thunderstorm will impact portions of south central
Jackson, northeastern Bay, northwestern Calhoun and southeastern
Washington Counties in the Panhandle of Florida through 145 PM CST...
At 1256 PM CST, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Vernon, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wausau, Betts, Moose Pond, Center Lake, Fountain, Porter Lake, Singer
Road, Saunders, Compass Lake, Camps Head and White Pond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3051 8567 3063 8561 3059 8520 3033 8528
TIME...MOT...LOC 1856Z 283DEG 20KT 3054 8555
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial weather statement, Mar 10, 2:21 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
221 PM EST Fri Mar 10 2023
FLZ016>018-102000-
Gadsden FL-Inland Jefferson FL-Leon FL-
221 PM EST Fri Mar 10 2023
...Strong thunderstorms will impact portions of east central Gadsden,
Jefferson and northeastern Leon Counties through 300 PM EST...
At 221 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles west of Monticello to Midway. Movement
was east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tallahassee, Monticello, Florida State University, Midway,
Tallahassee Community College, Florida A and M, Havana, Doak Campbell
Stadium, Alma, Tallahassee Memorial Hosp, Miccosukee, Griffin
Heights, Drifton, Governors Square Mall, Midtown, Lake Miccosukee,
Levy Park, Indian Head Acres, Chaires Crossroads and Festus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3058 8362 3055 8364 3055 8367 3054 8367
3054 8370 3052 8371 3052 8373 3043 8372
3038 8376 3038 8378 3039 8379 3038 8381
3035 8381 3032 8379 3031 8382 3050 8461
3069 8426 3064 8361 3064 8360 3058 8360
TIME...MOT...LOC 1921Z 280DEG 28KT 3061 8409 3052 8447
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial weather statement, Mar 10, 2:31 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
131 PM CST Fri Mar 10 2023
FLZ011-013-102015-
Calhoun FL-Jackson FL-
131 PM CST Fri Mar 10 2023
...A strong thunderstorm will impact portions of southern Jackson and
northern Calhoun Counties in the Panhandle of Florida through 215 PM
CST...
At 131 PM CST, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Marianna, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Blountstown, Altha, Alford, Red Oak, Ocheesee, Selman, Ridgetop,
Chason, Union City, Chipola, Henderson Mill, Camps Head, Sink Creek,
Center Lake, Willis, Nettle Ridge, Round Lake, Alliance, Blountstown
Airport and Macedonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3070 8543 3065 8489 3062 8491 3059 8495
3058 8494 3058 8496 3057 8496 3052 8499
3048 8500 3047 8499 3045 8500 3044 8498
3043 8502 3042 8503 3041 8501 3054 8538
3057 8538 3057 8543
TIME...MOT...LOC 1931Z 278DEG 28KT 3062 8536
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
73-YOUNG